Aa
A
A
A
Close
Borderline Personality Disorder Community
1.45k Members
Avatar universal

Withdrawal from Geodon and Zyprexa

I was taking and told by the doctor to stop and take Geodon (60 mg 2x daily).  I have very bad results from Geodon (not sleeping, clinched jaw, anxiety) and want to quite and restart Zyprexa.  How do I safely do that?
2 Responses
Avatar universal
The only safe way to come off a medication is to cut down the dosage a little bit at a time. You're taking 120mg a day, so you should cut it down to 100mg for a start. If your doctor said that you are to quit this medication, why didn't they tell you exactly the way to do it??
663901 tn?1232653271
I was put on Geodon (40mg x 2days) then bumped up to 80mg for about one week.  The side effects of the medication were such that I couldn't drive, couldn't stand up without having waves of dizziness overcome me, and felt sick most of the time.  Flu like symptoms of chills, sweats, etc..  When my doctor (finally) called me back, he cut the dose in half and I took 40 mg for two days only, and then quit the medication altogether as my vision became extremely blurry and the side effects of the drug were too much (in my opinion).  Since I've only been on the medication for less than two weeks, can I expect to have the severe withdrawal symptoms that everyone has mentioned?  I did not take my dose yesterday and have found that the anxiety related to this decision is quite profound.  Today is the second day without the medication and I've had a few panic attacks which I'm covering with a very low dose of Xanax (.25).  I've noticed that the past few nights I'm awake at 4 am, and this is with Ambien CR as a sleep aid.  I'm nervous with all I've read about the withdrawal from this drug, but since I was on it for such a short period of time, am hoping that they won't be that severe?  For the anxiety, in addition to the Xanax, I've found that a nice LONG walk has helped clear my head, and a cold compress on my chest eases the anxiety.  Does anyone have any suggestions?  I'm not on any other medication and am hesitant to go back on a medication.  I was on Seroquel 200mg/day but the weight gain was significant, and caused my skin to constantly break out in an almost rash like appearance.  I think that the BPD diagnosis was incorrect, but my pdoc is extremely hesitant to put me on a standard anti-depressant.  Does anyone have any suggestions on how to treat depression and anxiety without the use of medication?  I've been on medication (one kind or another) for a few years now and am quite frankly tired of the side effect, the potential long term side effects, etc.
Have an Answer?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Smoking substitute may not provide such a healthy swap, after all.
How to lower your heart attack risk.
Trying to lose weight? Grab a snack that works with your diet, not against it. Check out these delicious, slimming foods.
Trying to lose weight? Grab a snack that works with your diet, not against it. Check out these delicious, slimming foods.
How eating more salt may actually save your life.
A deeper look into the relationship between salt and hypertension.